Are my daughters symptoms normal after fir... - Epilepsy Action

Epilepsy Action

2,298 members771 posts

Are my daughters symptoms normal after first being diagnosed with epilepsy? Constant headache and dizziness.

Keldan78 profile image
Keldan78

Hi completely new here so don’t know if I’m in the right place? My daughter had her first seizure 23 days ago she’s 19. After various tests they think it’s likely she has epilepsy. She has been started on lamotrigine... my question is since her first seizure she has had a constant headache and feels dizzy. The doctors don’t seem concerned about this? Will the lamotrigine help with these symptoms or should I be chasing up the neurology appointment. Sorry for all the questions we are obviously just trying to come terms with the diagnosis and need some help... she is also always tired - she has had 4 seizures since the first one - although she stayed conscious for those ones she could speak to us etc where as the first one we lost consciousness.

Hope someone can offer any advice however small.. thanks in advance.

10 Replies

Side effects of the lamotrigine could be headaches and feeling dizzy, but certainly get in touch with a neurologist. Epilepsy should be treated by them rather than a GP which is [no offence to them] beyond their range, if you have a good GP ask them for a neurologist who treats epilepsy! Their should be a support group with people who have epilepsy in your area? Get in touch with Epilepsy Action, they are a good bunch!👍

Keldan78 profile image
Keldan78 in reply to Adlon57

Hello - thank you so much for your reply. We do have a appointment to see a neurologist was just wondering if it’s normal to have the headaches and dizziness for so long after the first seizures. She just feels so unwell all the time 😢 hoping the medication works once she gets up to the full dosage... thank again

Adlon57 profile image
Adlon57 in reply to Keldan78

Depends on her effects, maybe a different medication or the dosage of them, there are quite a range now, it's good she is seeing a neurologist, explain your daughters side effects, unfortunately most of the medications have side effects, but it sounds like your doing the right thing, everybody is different, what might suit one patient might be 🥴 to another! There are many types of epilepsy it is a complicated condition! Good Luck!👍👍

Hi I'm a mother also with a daughter who has suffered seizures sine she was 5 months old she is now nearly three and Dr is diagnosing epilepsy but wants more testing really finding diagnosis difficult too a roller coaster ride is so upsetting to see her going through this and not being able to do anything x

Those are quite common side effects from that medication, I have epilepsy and did use that medication, are those the only medication she is using, normally it is two, at present I am using vimpat and briviact. I have Juvenile Myoclonic Epilepsy which I have had since 14, I am 64. A CT scan also might be recommended?👍

Keldan78 profile image
Keldan78 in reply to Adlon57

Hi - sorry I should of said these headaches and dizziness have been since her first seizure (13th may) she has only been on the medication since Tuesday so it doesn’t seem to be a side effect. That is the only medication at the moment / she’s had a ct scan and mri and en eeg... it’s been a hell of a month that’s for sure 😢

Adlon57 profile image
Adlon57 in reply to Keldan78

Takes a few weeks to get used to the medication, when changing medication it was always a couple of weeks for the brain to get used to the medication slowly building up to the neurologist's prescribed amount. That is quite normal for the patient to have headaches and dizziness. Things should only get better from now on👍👍

Keldan78 profile image
Keldan78 in reply to Adlon57

Sorry for all the questions... so is it possible that the lamotrigine could help with the headaches and dizziness?

Adlon57 profile image
Adlon57 in reply to Keldan78

It COULD just be the brain whilst getting used to the lamotrigine giving her the headaches and dizziness, just a temporary effect?

I hope the headaches improved. The drug may help if it begins to reduce the seizure activity the headaches may improve too as they are likely linked to the seizure. Please push for an MRI to rule out a tumour though. Especially if she is experiencing nausea or morning headaches, or changes in her vision, or weakness, hormone issues etc. New onset seizures with severe headache needs prompt investigation. Check the headsmart campaign.

You may also like...